Arkansas, 2016Flooding in Arkansas, March 31, 2016
March 31, 2016 · NWS LZK · 2 events in 1 county or zone
Heavy rain on March 30-31 kept rivers in flood from March 31 into April in eastern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain on March 30-31 kept rivers in flood from March 31 into April in eastern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 1:27 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 31, 1:27 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 AM CDT THU MAR 31 2016
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
SCATTERED TO WIDESPREAD SHRA/TSRA ARE ONGOING ACROSS EASTERN AND
PORTIONS OF THE CENTRAL CWA EARLY THIS MORNING AROUND THE 2AM
HR...WITH ACTIVITY GENERALLY LIFTING NORTH AND NE. SEVERAL INCHES OF
RAIN HAVE FALLEN GENERALLY ALONG AND EAST OF THE I-30/US-67 CORRIDOR
SINCE MIDDAY ON WED...WITH OBSERVED RAINFALL AMOUNTS EXCEEDING 5
INCHES SO FAR.
EXPECT THE MORE WIDESPREAD SHRA/TSRA ACTIVITY TO SLOWLY SHIFT EAST
THROUGHOUT THE REST OF THIS EARLY THU MORNING...WITH THE BEST POPS
OVER THE ERN AND SERN COUNTIES. WRN COUNTIES WILL SEE A SUBSTANTIAL
BREAK IN THE PRECIP ACTIVITY THIS MORNING...BUT WITH THE COLD FRONT
REMAINING WEST OF THE CWA INTO THE MORNING HRS...ADDITIONAL SHRA/TSRA
COULD DEVELOP ALONG AND AHEAD OF THE FRONT THROUGH MIDDAY ACROSS THE
WRN AND NWRN COUNTIES.
THE COLD COLD FRONT WILL SHIFT SE THROUGH THE REST OF THE CWA DURING
THE AFTERNOON INTO THE EVENING HRS...BEFORE EXITING THE STATE
SOMETIME EARLY FRI MORNING. AREAS AHEAD OF THE FRONT WILL CONTINUE
TO SEE AT LEAST SOME SCATTERED CONVECTIVE ACTIVITY...WITH THE
POTENTIAL FOR SOME SVR STORMS THU AFTERNOON AND EVENING ACROSS THE
SERN HALF OF THE CWA. THE MAIN SVR WX THREAT WITH THESE STORMS THU
AFTERNOON AND EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. THE
TORNADO THREAT WILL BE GREATEST EAST OF THE LZK CWA AS LOW LEVEL SHR
WILL BE FAIRLY LIMITED HERE...MAINLY THE RESULT OF A MORE
UNIDIRECTIONAL LOW LEVEL SHR PROFILE.
ONCE THE FRONT EXITS THE STATE FRI MORNING...CHANCES FOR PRECIP WILL
DROP...AND COOLER AND DRIER CONDITIONS WILL THEN BE SEEN.
THERE MAY BE SOME MOISTURE LIFTING NORTH OF THE FRONT FRI NIGHT THAT
SRN COUNTIES MAY NEED POPS REINTRODUCED...BUT POTENTIAL LOOKS TOO
LIMITED AT THIS TIME TO HAVE MENTIONABLE POPS.
&&
.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT
AN UPPER TROUGH OVER THE MISSISSIPPI RIVER VALLEY SATURDAY WILL MOVE
EAST TO THE EAST COAST SUNDAY. A LARGE UPPER RIDGE IN THE WESTERN
U.S. WILL MOVE INTO THE ROCKIES MONDAY...PLAINS TUESDAY...AND TO THE
MISSISSIPPI RIVER VALLEY FOR WEDNESDAY.
GENERALLY QUIET WEATHER IS EXPECTED OVER ARKANSAS THROUGH MUCH OF
THE LONG TERM PERIOD. SATURDAY THROUGH TUESDAY WILL BE DRY WITH
MAINLY HIGH PRESSURE OVER THE AREA. A DRY COLD FRONT WILL MOVE
THROUGH THE STATE MONDAY NIGHT. A COLD FRONT APPROACHES ON WEDNESDAY
AND WILL BRING A SLIGHT CHANCE OF SHOWERS. A WARMING TREND IS
EXPECTED SATURDAY THROUGH MONDAY. TEMPERATURES WILL BE A BIT COOLER
BEHIND THE DRY COLD FRONT TUESDAY...THEN WARMING TO ABOVE NORMAL
VALUES ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 75 45 65 39 / 40 10 10 10
CAMDEN AR 78 49 69 43 / 60 10 10 10
HARRISON AR 71 40 60 36 / 20 0 10 0
HOT SPRINGS AR 76 46 66 40 / 50 10 0 10
LITTLE ROCK AR 77 47 67 41 / 50 10 0 10
MONTICELLO AR 78 51 69 44 / 70 30 0 10
MOUNT IDA AR 75 44 64 38 / 40 0 10 10
MOUNTAIN HOME AR 75 42 63 37 / 30 0 10 0
NEWPORT AR 76 45 66 39 / 50 10 0 10
PINE BLUFF AR 78 49 67 43 / 60 20 0 10
RUSSELLVILLE AR 76 44 65 38 / 40 0 10 10
SEARCY AR 76 45 66 40 / 50 10 0 10
STUTTGART AR 77 47 67 42 / 60 20 0 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-HOT
SPRING-JEFFERSON-LINCOLN-MONROE-OUACHITA-PIKE.
&&
SHORT TERM...62 / LONG TERM...51
Hazardous weather outlook, Mar 30, 9:10 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 PM CDT WED MAR 30 2016
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
1010 PM CDT WED MAR 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
A STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH THE
OVERNIGHT HOURS BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE
STATE. HEAVY RAIN HAS BEEN OCCURRING WITH NUMEROUS REPORTS OF
FLOODING BEING RECEIVED.
WIDESPREAD RAIN AMOUNTS OF TWO TO FIVE INCHES HAVE FALLEN ALONG THE
I30 AND US HIGHWAY 67 AND 167 CORRIDOR. LOCALLY HIGHER AMOUNTS HAVE
LIKELY FALLEN IN THIS AREA.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS
BUT GRADUALLY TAPER OFF TOWARDS MORNING BUT RAIN CHANCES WILL NOT
END COMPLETELY UNTIL THURSDAY. ANOTHER INCH OR TWO OF RAIN CAN NOT
BE RULED OUT AND FLASH FLOODING WILL REMAIN A CONCERN AS MANY AREA
CREEKS AND STREAMS ARE RUNNING VERY HIGH.
SOME OF THESE STORMS WILL BE STRONG WITH GUSTY WINDS AND LARGE HAIL
THE PRIMARY CONCERN. TORNADOES CAN NOT BE RULED OUT OVER THE
SOUTHEAST CORNER OF THE STATE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL BE MOVING EAST THURSDAY MORNING...AND
GRADUALLY MOVE OUT OF THE STATE AS THE COLD FRONT PUSHES THROUGH
ARKANSAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56/59
In the hours before
Special weather statement, Mar 30, 9:15 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1015 PM CDT WED MAR 30 2016
ARZ056-057-064-310400-
ARKANSAS AR-JEFFERSON AR-LINCOLN AR-
1015 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARKANSAS...SOUTHEASTERN
JEFFERSON AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 1100 PM CDT...
AT 1015 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER RICHARDSON...OR 17 MILES EAST OF PINE BLUFF...MOVING NORTHEAST AT
50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STUTTGART... ALMYRA... ST. CHARLES...
RICHARDSON... WOODVILLE... LANGFORD...
DE WITT... CASSCOE... CORNERSTONE...
BAYOU METEO STATE GA...
CROCKETTS BLUFF... LODGE CORNER...
ALMYRA AIRPORT... ETHEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3431 9108 3411 9173 3426 9184 3457 9142
3456 9132
TIME...MOT...LOC 0315Z 238DEG 45KT 3423 9171
44Special weather statement, Mar 30, 9:24 PM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1024 PM CDT WED MAR 30 2016
ARZ065-310415-
DESHA AR-
1024 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESHA COUNTY UNTIL 1115
PM CDT...
AT 1023 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MCGEHEE...OR 7 MILES NORTHEAST OF DERMOTT...MOVING NORTHEAST AT
40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROHWER... ARKANSAS CITY... KELSO...
MCGEHEE... LUCCA LANDING... MCARTHUR...
MASONVILLE... HALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHEASTERN
ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN ARKANSAS.
LAT...LON 3402 9090 3402 9099 3396 9097 3400 9102
3398 9109 3393 9101 3384 9107 3378 9099
3377 9115 3371 9113 3368 9103 3370 9122
3360 9113 3356 9124 3352 9125 3356 9142
3366 9145 3411 9103 3410 9088 3409 9087
TIME...MOT...LOC 0323Z 240DEG 37KT 3360 9135
62Local storm report, Mar 30, 9:25 PM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD ENGLAND 34.54N 91.97W
03/30/2016 LONOKE AR LAW ENFORCEMENT
LOCAL LAW ENFORECEMENT REPORTED NUMEROUS ROADS IN ENGLAND
WHERE CLOSED AND BARRICADED DUE TO HIGH WATER.
&&
56Special weather statement, Mar 30, 9:53 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CDT WED MAR 30 2016
ARZ065-069-310430-
DESHA AR-DREW AR-
1053 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESHA AND
SOUTHEASTERN DREW COUNTIES UNTIL 1130 PM CDT...
AT 1053 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF SNYDER...OR 14 MILES NORTHEAST OF HAMBURG...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DERMOTT... ARKANSAS CITY... MCGEHEE...
JERSEY POINT... LUCCA LANDING... PRAIRIE GROVE...
JEROME... BAXTER... MCARTHUR...
HALLEY... COLLINS... MASONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHEASTERN
ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN ARKANSAS.
LAT...LON 3367 9104 3366 9109 3371 9116 3369 9122
3367 9123 3360 9113 3356 9124 3352 9125
3352 9135 3356 9135 3356 9145 3339 9146
3339 9177 3344 9180 3385 9110 3378 9104
3379 9113 3373 9115 3372 9106 3368 9103
TIME...MOT...LOC 0353Z 247DEG 33KT 3341 9167
44Local storm report, Mar 30, 10:40 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 3 SSE CATO 34.89N 92.24W
03/30/2016 M4.40 INCH PULASKI AR NWS EMPLOYEE
STORM TOTAL RAINFALL SO FAR.
&&
62Local storm report, Mar 31, 1:44 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
244 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HEAVY RAIN 2 E SHERIDAN 34.31N 92.37W
03/31/2016 M4.75 INCH GRANT AR TRAINED SPOTTER
TOTAL RAINFALL FOR THE STORM SYSTEM WAS 4.75 INCHES 2
MILES EAST OF SHERIDAN.
&&
51Flood, Woodruff
- When
- March 31, 2:30 AM CST to 10:59 PM CST
- Where
- Woodruff County, 2.84 mi WNW of Augusta to 1.67 mi SW of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.293, -91.418
Heavy rain caused flooding at Augusta on the White River.
Flood, Woodruff
- When
- March 31, 6:00 AM CST to 10:59 PM CST
- Where
- Woodruff County, 1.36 mi WNW of Riverside to 0.71 mi SW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.289, -91.251
Heavy rain caused flooding at Patterson on the Cache River.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Gulf of Mexico, March 31, 20161 death · 1 event
- Tornado and Damaging Winds in Kentucky, March 31, 2016$420,000 · EF1 · 8 events
- Tornadoes and Hail in Alabama, March 31, 2016EF2 · 5 events
- Damaging Winds and Lightning Strikes in Kentucky, March 31, 20162 injured · $132,000 · 52 kt wind · 31 events
- High Wind and Strong Wind in Massachusetts, March 31, 2016$345,000 · 57 kt wind · 12 events
- Tornadoes and Flash Flooding in Tennessee, March 31, 2016$190,000 · EF0 · 21 events
- Tornado and Hail in Indiana, March 31, 2016$52,000 · EF1 · 4 events
- Hail and Damaging Winds in Louisiana, March 31, 2016$135,000 · 2.25 in hail · 7 events
- Hail and Damaging Winds in Alabama, March 31, 2016$104,000 · 1 in hail · 8 events
- Tornado and Hail in Tennessee, March 31, 2016$25,000 · EF1 · 11 events
- Tornadoes and Flash Flooding in Alabama, March 31, 2016EF1 · 18 events
- High Wind and Strong Wind in Rhode Island, March 31, 2016$60,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625802, 625801.